Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 362, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2008, 4:41 AM CDT for Benton County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 4:41 AM CDT (09:41 UTC)
- Expired
- Jun 1, 2008, 5:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Benton County, AR
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:03 AM CDT | HAIL 0.75 | Siloam Springs, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 010941
SVRTSA
ARC007-011030-
/O.NEW.KTSA.SV.W.0362.080601T0941Z-080601T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
441 AM CDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 530 AM CDT
* AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF DECATUR...
MOVING SOUTHEAST AT 33 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DECATUR...
GENTRY...SILOAM SPRINGS...SPRINGTOWN AND HIGHFILL.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3635 9431 3617 9433 3617 9434 3615 9434
3614 9439 3611 9439 3611 9455 3639 9460
3644 9460 3645 9461 3648 9461
TIME...MOT...LOC 0941Z 310DEG 29KT 3634 9458
$$2 follow-up statements
000
WWUS54 KTSA 011012
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT SUN JUN 1 2008
ARC007-011030-
/O.CON.KTSA.SV.W.0362.000000T0000Z-080601T1030Z/
BENTON AR-
513 AM CDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR WESTERN BENTON COUNTY...
AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SILOAM
SPRINGS...MOVING SOUTHEAST AT 33 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3635 9431 3617 9433 3617 9434 3615 9434
3614 9439 3611 9439 3611 9455 3639 9460
3644 9460 3645 9461 3648 9461
TIME...MOT...LOC 1013Z 311DEG 29KT 3613 9443
$$000
WWUS54 KTSA 011025
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT SUN JUN 1 2008
ARC007-011035-
/O.EXP.KTSA.SV.W.0362.000000T0000Z-080601T1030Z/
BENTON AR-
525 AM CDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BENTON COUNTY EXPIRES
AT 530 AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3635 9431 3617 9433 3617 9434 3615 9434
3614 9439 3611 9439 3611 9455 3639 9460
3644 9460 3645 9461 3648 9461
TIME...MOT...LOC 1025Z 311DEG 29KT 3607 9434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:31 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, May 31, 10:31 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1031 PM CDT SAT MAY 31 2008 .MESOSCALE UPDATE... CAP INDEX NUMBERS AT 10 PM JUMPED TO SHOW A MODERATE TO STRONG CAP FOR SURFACE BASED CONVECTION NOW IN PLACE ACROSS NORTHEAST OKLAHOMA... WITH JUST A LOCAL WEAKNESS IN NORTHERN WASHINTON COUNTY. STORM-RELATIVE AND DEEP-LAYER WINDS REMAIN SUPPORTIVE FOR SUPERCELL STORM MODES IN FAR NORTHEAST OKLAHOMA. THE CELL IN NORTHEAST OSAGE COUNTY IS HEADED TOWARD THE ONLY REMAINING POCKET OF HIGHER LOW-LEVEL CAPE REMAING. GIVEN THIS AND THE STORM-RELATIVE WIND FIELDS...THE TORNADO POTENTIAL WITH THIS CELL IS NOT ZERO AND IT IS BEING MONITORED CLOSELY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, Jun 1, 2:02 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 202 AM CDT SUN JUN 1 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 200 AM CDT SUN JUN 1 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...EARLY THIS MORNING THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...AREA NEAR THE KANSAS BORDER. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STATIONARY FRONT LIES EAST TO WEST ACROSS NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA EARLY THIS MORNING. THIS WILL REMAIN A FOCUS FOR SHOWERS AND THUNDERSTORMS AS IT DRIFTS VERY SLOWLY TO THE SOUTH. WARM AND UNSTABLE AIR REMAINS OVER THE REGION AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR AND TO THE NORTH OF THIS BOUNDARY THROUGH TODAY. HAIL AND STRONG WINDS CONTINUES TO BE THE MAIN THREAT BUT WEAK DEEP LAYER SHEAR IS SUFFICIENT FOR AN ISOLATED TORNADO. SLOW MOVEMENT ALONG WITH ABUNDANT AVAILABLE MOISTURE WILL CONTINUE THE THREAT OF VERY HEAVY RAINFALL THAT COULD CAUSE FLASH FLOODING DUE TO SATURATED GROUND CONDITIONS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... LATEST MODEL DATA CONTINUES TO INDICATE A POTENT UPPER LEVEL SYSTEM MOVING OUT OF THE ROCKIES AND INTO THE GREAT PLAINS IN THE THURSDAY AND FRIDAY TIME FRAME. AT THIS TIME...ANOTHER ROUND OF SEVERE WEATHER APPEARS LIKELY. WIND SHEAR PROFILES SUGGEST THE POSSIBILITY OF SOME SIGNIFICANT SEVERE STORMS...CAPABLE OF PRODUCING VERY LARGE HAIL AND LONG TRACKED TORNADOES. EMERGENCY MANAGEMENT PLANNING STATEMENT... ALL INTERESTED PARTIES NEED TO MONITOR LATER FORECASTS AND DISCUSSIONS REGARDING SEVERE WEATHER POTENTIAL FOR LATE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 1, 3:11 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT SUN JUN 1 2008
OKZ057-010900-
CRAIG OK-
311 AM CDT SUN JUN 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CRAIG
AT 311 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTRAILIA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA...CENTRALIA...PYRAMID
CORNERS...BLUEJACKET AND CENTRAILIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3683 9500 3660 9501 3659 9501 3658 9502
3670 9541 3688 9535
TIME...MOT...LOC 0811Z 283DEG 39KT 3676 9523Special weather statement, Jun 1, 3:50 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT SUN JUN 1 2008
OKZ058-063-010930-
DELAWARE OK-OTTAWA OK-
350 AM CDT SUN JUN 1 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN DELAWARE AND SOUTHWESTERN OTTAWA
AT 350 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF AFTON...MOVING SOUTHEAST AT 46 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ZENA...CLEORA...GROVE...BERNICE
AND AFTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3664 9472 3642 9478 3656 9501 3660 9501
3660 9500 3677 9500
TIME...MOT...LOC 0850Z 304DEG 40KT 3662 9492The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| Jun 1, 5:50 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 55 min |
| Jun 1, 6:16 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 59 min |
| Jun 1, 6:39 AM CDT | Special Weather Statement | TSA | Franklin | 51 min |
| Jun 1, 7:17 AM CDT | Special Weather Statement | TSA | Benton | 43 min |
| Jun 1, 7:55 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 40 min |
| Jun 1, 8:51 AM CDT | Special Weather Statement | TSA | Madison | 54 min |
| Jun 1, 9:06 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 54 min |
| Jun 1, 9:54 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 18 min |
| Jun 1, 10:14 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 40 min |
| Jun 1, 10:50 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 55 min |
| Jun 1, 11:00 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 60 min |
| Jun 1, 11:36 AM CDT | Flash Flood Warning | TSA | Benton, Madison, Washington | 4 hr |
| Jun 1, 11:58 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 62 min |
| Jun 1, 12:30 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 35 min |
| Jun 1, 12:44 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.